MAUDE Adverse Event Report: STRYKER SPINE-US OASYS BLOCKER; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS BLOCKER; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48551000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2012
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
'mechanical implant failure in posterior cervical spine fusion' in the european spine journal, volume 21 (328¿334) 2012, was reviewed.
 
Event or Problem Description
This record captures a review of literature article "mechanical implant failure in posterior cervical spine fusion" from the european spine journal.The aim of this study was to determine whether the recent refinement and downsizing of the implants for posterior cervical fusion increase the occurrence of implant failure.One hundred forty-two consecutive cases of cervical fusion during a 12-year period from january 1998 to december 2009, using either cannulated magerl screws or a multiaxial pedicle screw¿rod system, were reviewed retrospectively after an average follow-up period of more than 3 years, and the rate and characteristics of the failure of these implants were evaluated.Forty one patients were implanted with oasys implants.It was reported that patient 5 experienced an oasys "screw disassembly" at c7 1 month post-operatively.Specifically, the oasys blocker migrated from it's respective screw as evident from x-ray imaging.Revision surgery was not performed as the patient remained asymptomatic.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The article 'mechanical implant failure in posterior cervical spine fusion' in the european spine journal, volume 21 (328-334) 2012, was reviewed.Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Device and complaint history records could not be reviewed as a valid lot number was not provided and could not be obtained.According to the oasys surgical technique: the surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the device.Limited information regarding the event was made available to stryker.Multiple attempts were made to obtain additional information, but no response was received.With the available information, a root cause cannot be established.If additional information is received or the device is returned for evaluation, the investigation will be reopened and updated.

Brand Name
OASYS BLOCKER
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12562713
Report Number0009617544-2021-00185
Device Sequence Number11136604
Product Code NKG
UDI-Device Identifier04546540371508
UDI-Public04546540371508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48551000
Device Catalogue Number48551000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer12/19/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale